FDA Announces Glades Drugs’ Nationwide Voluntary Recall Of Compounded Multivitamins Containing High Amounts Of Vitamin D3 (Cholecalciferol), With 0 Comments, Category: Recalls,
FDA Announces Glades Drugs’ Nationwide Voluntary Recall Of Compounded Multivitamins Containing High Amounts Of Vitamin D3 (Cholecalciferol)
For Immediate Release
November 25, 2015
Faith Washington, Pharmacist (866) 597-3296
Firm Press Release
The U.S. Food and Drug Administration is alerting health care professionals and patients of a voluntary recall of compounded multivitamin capsules containing high amounts of Vitamin D3 (Cholecalciferol), distributed nationwide by Glades Drugs in Pahokee, Florida. FDA has received reports of several adverse events potentially associated with these compounded capsules made by Glades Drugs.
Consumption of this product may result in vitamin D toxicity, which may be severe and may lead to life-threatening outcomes if left untreated. Patients suffering adverse effects from high Vitamin D levels (Cholecalciferol) may not initially show symptoms. Therefore, patients who have received these compounded capsules should stop taking this medication and immediately seek medical attention.
Symptoms of short-term vitamin D toxicity are due to high calcium levels (also known as hypercalcemia) and include confusion, increased urination, increased thirst, loss of appetite, vomiting, and muscle weakness. Acute hypercalcemia may intensify tendencies for heart arrhythmias and seizures and may increase the effects of certain heart drugs. Long-term toxicity may cause kidney failure, increase in calcium deposits in the blood and soft tissue, bone demineralization and pain. Patients with conditions such as liver disease or chronic kidney failure may be at increased risk for developing vitamin D toxicity.
Health care providers should quarantine and return any products subject to this recall to the company at: Glades Drugs, 109 S. Lake Ave., Pahokee, FL 33476. Glades Drugs sent recall letters to patients, attempted to contact them by phone, and called prescribing physicians.
FDA encourages health care professionals and patients to report adverse reactions to the FDA’s MedWatch Adverse Event Reporting program:
- Complete and submit the report online at www.fda.gov/medwatch/report.htm; or
- Download and complete the form, then submit it via fax at 1-800-FDA-0178.
*We believe that none of the products being recalled were processed or offered through the national office.
* We strongly encourage you to notify your agencies within one business day from receipt of this notice.
* ALL cased and uncased inventories, both at the member level and agency level, need to be checked. This product may have entered member and agency warehouses through salvage, local donations, TEFAP, local purchases, retail pickups, food drives, or other avenues.
* For additional local details, please contact the Health Department(s) for the area(s) your food bank serves.
For full details on the recall, please visit: http://www.fda.gov/Safety/Recalls/ucm474636.htm?source=govdelivery&utm_medium=email&utm_source=govdelivery
If you have questions, please contact Wayne Melichar, Food Safety Manager, at firstname.lastname@example.org or 312.629.7263.